|Post Exposure Vaccination
Jul 8, 2011
I need to clarify this one last question. I had an exposure recently and was given HBIG + 1st Vaccine shot. Unfortunately I have had some pretty uncomfortable side effects. Muscle and joint pain that has not gone away. Fatigue. Chills. Ear ache and very bad Jaw pain. All are listed as post-marketing side effects for the Hep B Vaccine, not for the HBIG. Basically - flulike symptoms.
Can you clarify for me: Is the HBIG + 1st Vaccine sufficient to address the exposure risk ? Or are the 2nd and 3rd vaccine shots necessary to address the exposure risk?
I am thinking of skipping the 2nd and 3rd shot simply because nearly a month later I am still experiencing very uncomfortable side effects. If it does not improve my chances of blocking infection from the EXPOSURE then I dont want to take the other 2 vaccine shots.
Please be as clear as possible in your response as sometimes I don't understand. Thank you.
| Response from Dr. McGovern
If you are only concerned about the exposure, you can stop now. If you are concerned about future exposures, finish the vaccine series.
I would not expect side effects from a vaccine to continue for weeks, so I would suggest you speak to your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.